[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] HELP!

> Date: Wed, 6 Nov 2002 12:52:14 EST
> From: email @ redacted
> Subject: [IP] HELP!
> I had an epdural injection yesterday for a "diabetic" problem in my back and
> my "DOC" said to try and double the boluses for 3-4 days. I have been doing
> that and I am still chasing my glucose monitor to see if I can achieve at
> least under 200. Under "normal" circumstances, I have an average of 117.
> The injection had steroids in it which can and did cause my blood sugar to
> rise. 
> Does anyone have some experience with this?

I sometimes have to go on prednisone for several days when my asthma gets
out of control. I find upping my basals by 0.1 or even 0.2 can be effective
along with upping boluses considerably -- the amount will depend on the
dosage of steroid. But also, if it's just a short-term thing, like your
epidural, by the time you find the right insulin balance, you'll be coming
down from the steroid anyway and then risking going too low. Keep notes for
next time, though :)

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml